Alert archive / Indiana / River Flood Warnings in 2013

River Flood Warning 63, NWS Northern Indiana

June 1, 2013Allen County, Indiana

NWS Northern Indiana issued this river flood warning at Jun 1, 2013, 1:56 AM EDT for Allen County, Indiana. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Jun 1, 2013, 1:56 AM EDT (05:56 UTC)
Expired
Jun 2, 2013, 4:50 AM EDT
In force
27 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Major

County Allen County, IN

The radar

The Northern Indiana radar (KIWX), 55 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spy Run Creek at Ft. Wayne Childrens Zoo (SPYI3).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
12 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04182808, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

254 
WGUS43 KIWX 010556
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
156 AM EDT SAT JUN 1 2013

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  SPY RUN CREEK AT SPY RUN AFFECTING ALLEN COUNTY

.FLASH FLOODING IS EXPECTED ALONG SPY RUN CREEK AT SPY RUN EARLY 
THIS MORNING DUE TO HEAVY RAINFALL. ADDITIONAL RAINFALL OF OVER 
AN INCH IS EXPECTED TO CAUSE MAJOR FLOODING...WITH A CREST OF 
15 FEET POSSIBLE BY 8 AM SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC003-020556-
/O.NEW.KIWX.FL.W.0063.130601T0556Z-130602T0850Z/
/SPYI3.3.ER.130601T0440Z.130601T1200Z.130602T0250Z.NR/
156 AM EDT SAT JUN 1 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SPY RUN CREEK AT SPY RUN
* UNTIL LATE TONIGHT.
* AT 2 AM SATURDAY THE STAGE WAS 12.5 FEET AND RISING.
* MODERATE FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE TO CREST NEAR 15.0 FEET AROUND  8 AM
  SATURDAY JUNE  1 AND FALL BELOW FLOOD STAGE AROUND 10 PM SATURDAY 
  JUNE  1.

&&

LAT...LON 4111 8512 4111 8517 4111 8516 4111 8515
      4110 8515                       

$$
3 follow-up statements
947 
WGUS43 KIWX 011143
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
743 AM EDT SAT JUN 1 2013

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  TIPPECANOE RIVER AT NORWAY DAM AFFECTING CARROLL AND WHITE COUNTIES

...FLOODING SEVERITY CHANGED FROM RECORD TO RECORD SEVERITY FOR THE 
FOLLOWING RIVERS IN INDIANA...
  SPY RUN CREEK AT SPY RUN AFFECTING ALLEN COUNTY

RECORD FLOODING IS OCCURING ALONG SPY RUN CREEK AT SPY RUN THIS MORNING
DUE TO HEAVY RAINFALL. THE CREEK CRESTED NEAR 14.6 FEET AT 7 AM SATURDAY 
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC003-020850-
/O.CON.KIWX.FL.W.0063.000000T0000Z-130602T0850Z/
/SPYI3.3.ER.130601T0440Z.130601T1200Z.130602T0250Z.NR/
743 AM EDT SAT JUN 1 2013

THE FLOOD WARNING CONTINUES FOR 
  THE SPY RUN CREEK AT SPY RUN
* UNTIL LATE TONIGHT.
* AT 7 AM SATURDAY THE STAGE WAS 14.6 FEET AND CRESTING.
* RECORD FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE TO CREST NEAR 14.6 FEET AROUND 7 AM
  SATURDAY JUNE  1 AND FALL BELOW FLOOD STAGE AROUND 10 PM SATURDAY 
  JUNE  1.


&&

LAT...LON 4111 8512 4111 8517 4111 8516 4111 8515
      4110 8515                       

$$

INC015-181-021143-
/O.NEW.KIWX.FL.W.0070.130601T1143Z-000000T0000Z/
/NWYI3.1.ER.130601T1045Z.130601T1125Z.000000T0000Z.UU/
743 AM EDT SAT JUN 1 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TIPPECANOE RIVER AT NORWAY DAM
* UNTIL FURTHER NOTICE.
* AT 7 AM SATURDAY THE FLOW WAS 16100 CFS AND RISING.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR M FEET AROUND  
  WITH ADDITIONAL RISES POSSIBLE THEREAFTER.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 16760 FEET WHICH OCCURRED
  ON JAN 13 2005.

&&

LAT...LON 4066 8679 4078 8679 4078 8673 4072 8672
      4066 8672                       

$$
682 
WGUS83 KIWX 011519
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1119 AM EDT SAT JUN 1 2013

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...KOSCIUSKO...MIAMI...
  WABASH AND WHITLEY COUNTIES 
  TIPPECANOE RIVER NEAR ORA AFFECTING FULTON...KOSCIUSKO...MARSHALL...
  PULASKI AND STARKE COUNTIES 
  TIPPECANOE RIVER ABOVE WINAMAC AFFECTING CARROLL...PULASKI AND WHITE
  COUNTIES 
  MAUMEE RIVER AT FORT WAYNE AFFECTING ALLEN AND PAULDING COUNTIES 
  SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB AND
  DEFIANCE COUNTIES 
  SAINT JOSEPH RIVER OHIO NEAR ST. JOE RIVER FORT WAYNE AFFECTING 
  ALLEN COUNTY 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... 

  SPY RUN CREEK AT SPY RUN AFFECTING ALLEN COUNTY 
 
.RECENT HEAVY RAINFALL HAS CAUSED MINOR TO MODERATE FLOODING ALONG
AREA RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC003-020850-
/O.CON.KIWX.FL.W.0063.000000T0000Z-130602T0850Z/
/SPYI3.3.ER.130601T0440Z.130601T1114Z.130602T0250Z.NR/
1119 AM EDT SAT JUN 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE SPY RUN CREEK AT SPY RUN
* UNTIL LATE TONIGHT.
* AT 11 AM SATURDAY THE STAGE WAS 13.8 FEET AND FALLING.
* RECORD FLOODING IS OCCURRING.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 11.0 FOOT FLOOD STAGE 
  AROUND 10 PM SATURDAY JUNE  1.
* AT 13.0 FEET...CITY OF FORT WAYNE CONSTRUCTS TEMPORARY FLOOD 
  PROTECTION FOR EASTBROOK DRIVE. STATE STREET IS CLOSED BETWEEN 
  CLINTON AND WELLS STREETS DUE TO FLOODING.

&&

LAT...LON 4111 8512 4111 8517 4111 8516 4111 8515
      4110 8515                       

$$

INC049-085-099-131-149-021519-
/O.EXT.KIWX.FL.W.0065.130602T2248Z-000000T0000Z/
/ORAI3.2.ER.130602T2248Z.130604T0000Z.000000T0000Z.NO/
1119 AM EDT SAT JUN 1 2013

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE TIPPECANOE RIVER NEAR ORA
* FROM SUNDAY EVENING UNTIL FURTHER NOTICE.
* AT 10 AM SATURDAY THE STAGE WAS 9.7 FEET AND RISING.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SUNDAY EVENING  
  AND CREST NEAR 13.1 FEET AROUND  8 PM MONDAY JUNE  3. ADDITIONAL 
  RISES ARE POSSIBLE THEREAFTER.
* AT 13.0 FEET...FLOODING BEGINS TO AFFECT STREETS AND HOMES IN 
  MONTEREY.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 13.3 FEET WHICH OCCURRED 
  ON MAY 18 2009.

&&

LAT...LON 4115 8660 4116 8659 4117 8656 4116 8654
      4114 8658                       

$$

INC015-131-181-021518-
/O.EXT.KIWX.FL.W.0066.130602T2000Z-000000T0000Z/
/WMCI3.2.ER.130602T2000Z.130605T0600Z.000000T0000Z.NO/
1119 AM EDT SAT JUN 1 2013

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE TIPPECANOE RIVER ABOVE WINAMAC
* FROM SUNDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 11 AM SATURDAY THE STAGE WAS 7.9 FEET AND RISING.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SUNDAY AFTERNOON  
  AND CREST NEAR 11.8 FEET AROUND  2 AM WEDNESDAY JUNE  5. ADDITIONAL
  RISES ARE POSSIBLE THEREAFTER.
* AT 11.5 FEET...HOUSES AND LOTS ARE FLOODED IN EASTERN PARTS OF 
  WINAMAC NEAR THE STATE ROUTE 14 BRIDGE. SOME EVACUATIONS BECOME 
  NECESSARY. THE CAMPGROUND AND TOWN PARK IN WINAMAC ARE FLOODED.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.2 FEET WHICH OCCURRED 
  ON APR 22 2013.

&&

LAT...LON 4096 8670 4109 8658 4108 8656 4101 8657
      4098 8662 4095 8668             

$$

INC017-085-103-169-183-021518-
/O.EXT.KIWX.FL.W.0064.000000T0000Z-130604T0224Z/
/NMCI3.1.ER.130601T1027Z.130602T0000Z.130603T0224Z.NO/
1119 AM EDT SAT JUN 1 2013

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE EEL RIVER AT NORTH MANCHESTER
* UNTIL MONDAY EVENING.
* AT 10 AM SATURDAY THE STAGE WAS 10.0 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 10.4 FEET AROUND  8 
  PM SATURDAY JUNE  1 AND FALL BELOW FLOOD STAGE AROUND 10 PM SUNDAY 
  JUNE  2.
* AT 10.0 FEET...FLOOD WATERS NEAR LUMBER COMPANY AND TRAILER COURT 
  ON SOUTH MILL STREET.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 10.5 FEET WHICH OCCURRED 
  ON APR 24 2013.

&&

LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
      4087 8599 4072 8631             

$$

INC003-OHC125-021518-
/O.EXT.KIWX.FL.W.0067.000000T0000Z-130604T1905Z/
/FTWI3.1.ER.130601T2125Z.130602T1800Z.130603T1905Z.NO/
1119 AM EDT SAT JUN 1 2013

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE MAUMEE RIVER AT FORT WAYNE
* UNTIL TUESDAY AFTERNOON.
* AT 11 AM SATURDAY THE STAGE WAS 16.3 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SATURDAY AFTERNOON
  AND CREST NEAR 18.4 FEET AROUND  8 PM SUNDAY JUNE  2 AND FALL BELOW
  FLOOD STAGE AROUND  3 PM MONDAY JUNE  3.
* AT 18.0 FEET...THE LOWEST UNPROTECTED CITY STREETS BEGIN TO FLOOD. 
  A FEW RESIDENTS OF RIVER HAVEN ARE AFFECTED BY HIGH WATER.

&&

LAT...LON 4107 8513 4110 8511 4110 8505 4113 8595
      4111 8492 4106 8503             

$$

INC003-033-OHC039-021518-
/O.EXT.KIWX.FL.W.0068.130602T1630Z-130606T1200Z/
/NVLI3.1.ER.130602T1630Z.130603T1800Z.130605T1200Z.NO/
1119 AM EDT SAT JUN 1 2013

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE
* FROM SUNDAY AFTERNOON TO THURSDAY MORNING.
* AT 10 AM SATURDAY THE STAGE WAS 7.7 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SUNDAY AFTERNOON  
  AND CREST NEAR 12.6 FEET AROUND  2 PM MONDAY JUNE  3 AND FALL BELOW
  FLOOD STAGE AROUND  8 AM WEDNESDAY JUNE  5.
* AT 12.0 FEET...DEKALB COUNTY ROAD 42 ABOUT 3 MILES NORTHEAST OF 
  NEWVILLE FLOODS. AGRICULTURAL AND LOW LANDS FLOOD ALONG THE ST. 
  JOSEPH RIVER TO THE CEDARVILLE RESERVOIR.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.9 FEET WHICH OCCURRED 
  ON DEC 18 2011.

&&

LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493


$$

INC003-021518-
/O.EXT.KIWX.FL.W.0069.130601T1513Z-130604T1525Z/
/ROOI3.1.ER.130601T1059Z.130602T1800Z.130603T1525Z.NO/
1119 AM EDT SAT JUN 1 2013

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE SAINT JOSEPH RIVER OHIO NEAR ST. JOE RIVER FORT WAYNE
* FROM THIS MORNING TO TUESDAY MORNING.
* AT 11 AM SATURDAY THE STAGE WAS 12.3 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 15.1 FEET AROUND  2 
  PM SUNDAY JUNE  2 AND FALL BELOW FLOOD STAGE AROUND 11 AM MONDAY 
  JUNE  3.
* AT 15.0 FEET...FLOODING OF LOWLAND AND FARMLAND NEAR THE RIVER 
  INCREASES.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 14.8 FEET WHICH OCCURRED 
  ON MAY 22 2010.

&&

LAT...LON 4118 8507 4118 8506 4118 8505 4117 8505
      4117 8506                       

$$
839 
WGUS83 KIWX 012158
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
558 PM EDT SAT JUN 1 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  SPY RUN CREEK AT SPY RUN AFFECTING ALLEN COUNTY
 
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

INC003-012228-
/O.CAN.KIWX.FL.W.0063.000000T0000Z-130602T0850Z/
/SPYI3.3.ER.130601T0440Z.130601T1114Z.130601T1955Z.NR/
558 PM EDT SAT JUN 1 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE SPY RUN CREEK AT SPY RUN
* AT 6 PM SATURDAY THE STAGE WAS 9.8 FEET
* FLOOD STAGE IS 11.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE SATURDAY AFTERNOON.
* FORECAST...THE RIVER WILL FALL TO NEAR 9.7 FEET AROUND  6 PM 
  SATURDAY JUNE  1.

&&

LAT...LON 4111 8512 4111 8517 4111 8516 4111 8515
      4110 8515                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jun 1, 1:55 AM EDT, 1 minute earlier.

Area forecast discussion, Jun 1, 1:55 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
155 AM EDT SAT JUN 1 2013

.SYNOPSIS...
ISSUED AT 1230 PM EDT FRI MAY 31 2013

SHOWERS AND A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE DAY
TODAY. THE BEST CHANCES FOR RAIN WILL BE IN THE EVENING AND AGAIN
OVERNIGHT. HIGH TEMPERATURES TODAY WILL ARRIVE BY EARLY EVENING NEAR
80 DEGREES. SHOWER AND THUNDERSTORM CHANCES WILL EXIST ONCE AGAIN ON
SATURDAY AND SATURDAY NIGHT BEFORE THIS SYSTEM EXITS THE AREA BY
SUNDAY LEADING TO DRY CONDITIONS AND BELOW NORMAL TEMPERATURES FOR
THE FIRST PART OF NEXT WEEK.

&&

.UPDATE...
ISSUED AT 1115 PM EDT FRI MAY 31 2013

ACTIVE EVENING WILL EXPAND INTO THE OVERNIGHT HOURS. SEVERE
THUNDERSTORM WATCH HAS BEEN REPLACED BY TORNADO WATCH THROUGH MUCH
OF THE OVERNIGHT HOURS. LARGE BOW ECHO MOVING ACROSS CENTRAL
ILLINOIS WAS RACING ENE INTO INDIANA. A LARGE AREA OF RAINFALL
WILL OVERSPREAD MUCH OF THE FORECAST AREA OVERNIGHT IN ADDITION TO
THE ONGOING CONVECTION FROM HILLSDALE TO COLUMBIA CITY TO
LOGANSPORT. ADDITIONAL DEVELOPMENT ALONG THIS LINE WILL CONTINUE
WITH LLJ RAMPING UP AND ADDITIONAL MOISTURE AND LIFT ARRIVING.
COMMA HEAD OF THE BOW ECHO WILL IMPACT MUCH OF THE NEW WATCH AREA
WITH THREAT OF DAMAGING WIND AND MAYBE A WEAK TORNADO. FOR
ADDITIONAL DETAILS...CHECK OUT THE SPC WATCH PRODUCT FOR THE AREA.
POTENTIALLY LARGER THREAT OVER THE AREA INTO THE OVERNIGHT HOURS
WILL LIKELY BE FLOODING WITH SOME LOCATIONS ALREADY SEEING BETWEEN
1 AND 4 INCHES OF RAIN. MAY NEED TO CONSIDER FLOOD WATCH INTO
TOMORROW NIGHT BUT FOR NOW WILL HANDLE WITH SHORT FUSE
WARNINGS/ADVISORIES.

FORECAST UPDATES COMING SHORTLY...MAINLY TO INCREASE TO CAT POPS
IN SOUTHERN AREAS WITH MENTION OF SVR AND HEAVY RAIN.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 319 PM EDT FRI MAY 31 2013

UNSETTLED/WET PATTERN WILL PERSIST THIS PERIOD WITH WARM MOIST
CONVEYOR BELT REMAINING IN PLACE WITHIN CYCLONICALLY CURVED DEEP
SOUTHWEST FLOW FROM THE SOUTHERN PLAINS NORTHEAST INTO THE MID MS
VALLEY AND GREAT LAKES. CONVECTIVELY ENHANCED/INDUCED SHORTWAVES
EMBEDDED IN THIS SOUTHWEST FLOW WILL CONTINUE TO PROVIDE THE FOCUS
FOR SHOWERS/ISO STORMS INTO TOMORROW.

BATCH OF SHOWERS GENERALLY ALONG AND EAST OF INTERSTATE 69 (AS OF
19Z) WITH A WEAKER DISTURBANCE WILL GRADUALLY SHIFT EAST OF THIS
AREA BTW 21-23Z...WHILE A MORE SUBSTANTIAL WAVE OVER IA/MO LIFTS
NORTHEAST BRINGING ANOTHER ROUND OF SHOWERS/STORMS INTO THE ENTIRE
FORECAST AREA THIS EVENING INTO THE OVERNIGHT. HEIGHT FALLS,
INCREASING RIGHT ENTRANCE UPPER JET SUPPORT, ABUNDANT MOISTURE,
AND EXPECTED LOW LEVEL JET RAMP UP SUPPORT GOING LIKELY POPS
THROUGH THE NIGHT. LOCALLY HEAVY RAINFALL AMOUNTS IN EXCESS OF AN
INCH NOT OUT OF THE QUESTION GIVEN AMPLE MOISTURE (PWATS IN EXCESS
OF 1.5 INCHES AND 850 MB DEWPOINTS 11-13C). CONTINUED TO HIGHLIGHT
THIS LOCALIZED FLOODING CONCERN (STREAMS/CREEKS) IN THE HWO
(HAZARDOUS WEATHER OUTLOOK). SEVERE STORMS ARE NOT ANTICIPATED
INTO THIS EVENING GIVEN THE LACK OF INSOLATION AND DESTABILIZATION
SEEN ACROSS THE REGION TODAY.

VERTICALLY STACKED CLOSED LOW OVER THE NORTHERN PLAINS WILL OPEN
EASTWARD TOWARD THE UPPER MIDWEST AND WESTERN GREAT LAKES LATER
TONIGHT INTO SATURDAY...WITH ATTENDANT SYNOPTIC COLD FRONT REACHING
NORTHERN ILLINOIS BY 21-00Z. SUFFICIENT LIFT/MOISTURE IN ADVANCE
OF THIS FEATURE WARRANTS CONTINUING WITH LIKELY POPS FOR OCCASIONAL
SHOWERS INTO TOMORROW...WITH LEFTOVER MORNING MCV POSSIBLY KEEPING
SHOWERS/ISO THUNDER GOING THROUGH THE MORNING. PRIMARY COMPOSITE
OUTFLOW WILL LIKELY FORCE DEEPER MOISTURE SOUTH OF THE AREA BY
TOMORROW AFTERNOON...WITH THIS LIKELY PROVIDING THE FOCUS FOR DEEP
MOIST (POTENTIALLY SEVERE) CONVECTION ACROSS THE OH VALLEY. SIMILAR
TO TODAY...EXPECT THAT THE LOCAL AREA MAY BE WORKED OVER BY
CLOUDS/SHOWERS TO HELP REDUCE THE SEVERE RISK.

&&

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 342 PM EDT FRI MAY 31 2013

DEEP LYRD TROUGH OVR THE DAKOTAS WILL OPEN AND EJECT
EWD ACRS THE LAKES SHRT TERM W/ATTENDANT CDFNT CROSSING THE LOCAL
AREA SAT EVENING. TWEAKED POPS LWR ESP WRN AREAS IN REFLECTION OF
FASTER EWD PROGRESSING 12Z MODEL CONSENSUS. OTRWS VIGOROUS CAA AND
DRYING XPCD TO OVERSPREAD THE AREA ON SUNDAY IN WAKE OF PASSING UPR
TROUGH THROUGH MI. WILL HOLD W/LOW CHC POP MENTION SUNDAY FOR THE
TIME BEING BUT GIVEN EXTENT OF DRYING SPRINKLES THE MOST LIKELY
OUTCOME IF AT ALL.

BROAD SFC RIDGING WILL BLD EWD FM THE PLAINS THROUGH TUE W/A SLOW
EWD PROGRESSION INTO NEW ENGLAND BY LT PD RESULTING IN A GRADUAL
MODERATION BACK TWD NORMAL TEMPS. UPSTREAM KICKER COMING THROUGH THE
NEPAC THIS AFTN XPCD TO DEAMPLIFY AS IT SHIFTS EWD INTO LK SP BY THU.
WK RTN FLW EXTENDING THROUGH THE LWR MS VALLEY WITHIN LARGELY
NEUTRAL TO SLIGHT HGT RISES ALOFT SHLD PROVE HOSTILE FOR ANY CONV
DVLPMNT UNTIL PERHAPS THU AFTN IN RESPONSE TO MORE SIG SECONDARY
UPSTREAM NRN STREAM SW TROUGH EJECTING OUT OF THE NRN ROCKIES. AS
SUCH WILL GENERALLY DISMISS POP RICH ALLBLEND GUIDANCE AND HOLD
W/SGT CHC MENTION THU.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 144 AM EDT SAT JUN 1 2013

MAIN FOCUS OF TAFS ON NEXT COUPLE OF HOURS. LINE OF STRONG TO
SEVERE STORMS WILL IMPACT BOTH TAF SITES OVER THE NEXT SEVERAL
HOURS. KSBN WILL LIKELY SEEING A GLANCING BLOW BUT ENOUGH TO
WARRANT ADDING THUNDER MENTION FOR A FEW HOURS. GREATER CHANCES
FOR PROLONGED PERIOD OF THUNDER AT KFWA AS EARLIER CONVECTION
REMAINS STATIONARY OVER THE AREA AND ADDITIONAL STORMS
DEVELOP/MOVE IN FROM WESTERN INDIANA.

ADDITIONAL STORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. WITH
EVOLUTION OF EVENT UNKNOWN AND ONGOING EVENT NO FURTHER DETAIL
HAS BEEN ADDED TO TAFS AND WILL ADDRESS WITH 12Z TAFS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...FISHER
SYNOPSIS...BENTLEY
SHORT TERM...STEINWEDEL
LONG TERM...T
AVIATION...FISHER

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 31, 3:26 PM EDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
326 PM EDT FRI MAY 31 2013

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-011930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
326 PM EDT FRI MAY 31 2013 /226 PM CDT FRI MAY 31 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOCALLY HEAVY RAINFALL IN EXCESS OF AN INCH WILL BE POSSIBLE
TONIGHT. THIS MAY CAUSE LOCALIZED FLOODING OF STREET AND STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL RAIN AND THUNDERSTORMS MAY LEAD TO LOCALIZED FLOODING
OF STREETS AND STREAMS SATURDAY INTO SATURDAY NIGHT. THERE IS A
SLIGHT RISK FOR ISOLATED SEVERE STORMS SATURDAY AFTERNOON INTO
SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON INTO TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-011930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
326 PM EDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. SEVERE STORMS ARE NOT
EXPECTED.

WIND GUSTS TO 25 KNOTS THIS AFTERNOON AND EVENING WILL CAUSE
HAZARDOUS CONDITIONS FOR SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO EARLY SUNDAY...
WITH SEVERE STORMS POSSIBLE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, May 31, 10:44 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1044 PM EDT FRI MAY 31 2013

INZ016-017-024-025-010315-
HUNTINGTON IN-KOSCIUSKO IN-WABASH IN-WHITLEY IN-
1044 PM EDT FRI MAY 31 2013

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN HUNTINGTON...
NORTHERN WABASH...SOUTHWESTERN WHITLEY AND SOUTHEASTERN KOSCIUSKO
COUNTIES...

AT 1039 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH MANCHESTER...MOVING EAST AT 30 MPH.

UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM. SOME MINOR FLOODING IS ALSO POSSIBLE.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  NORTH MANCHESTER...
  SOUTH WHITLEY...
  LIBERTY MILLS AND SIDNEY...
  BIPPUS...
  COLLAMER AND BRACKEN...
  LUTHER...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4090 8592 4101 8595 4103 8595 4118 8561
      4096 8551
TIME...MOT...LOC 0244Z 252DEG 25KT 4100 8582
Local storm report, May 31, 11:23 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1123 PM EDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     PIERCETON               41.20N  85.71W
05/31/2013                   KOSCIUSKO          IN   TRAINED SPOTTER

            TREE BRANCH DOWN ACROSS THE ROAD APPROX. 20 FT. IN
            LENGTH....6 TO 8 INCHES IN DIAMETER...ACROSS 350 S NEAR
            SR 13. TIME ESTIMATED FROM RADAR.

&&

NG
Local storm report, May 31, 11:59 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1159 PM EDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     FLOOD            ROYAL CENTER            40.86N  86.50W
05/31/2013                   CASS               IN   EMERGENCY MNGR

            3 TO 6 INCHES OF WATER ON MANY ROADS BETWEEN STATE
            ROUTES 16 AND 17 NORTH OF COUNTY ROAD 400 NORTH IN THE
            ROYAL CENTER AREA. ESTIMATES OF 3 INCHES OR MORE OF
            RAINFALL SO FAR.

1055 PM     HEAVY RAIN       AKRON                   41.04N  86.03W
05/31/2013  E2.10 INCH       FULTON             IN   TRAINED SPOTTER

            RAINFALL SO FAR.

&&

FISHER
Local storm report, Jun 1, 12:31 AM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1231 AM EDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     HEAVY RAIN       1 SE RABER              41.08N  85.42W
06/01/2013  M2.52 INCH       WHITLEY            IN   COCORAHS

            2.52 INCHES OVER THE PAST 2 HOURS.

&&

FISHER
Local storm report, Jun 1, 1:05 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
105 AM EDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 AM     FLASH FLOOD      1 SE RABER              41.08N  85.42W
06/01/2013                   WHITLEY            IN   COCORAHS

            3.70 INCHES OF RAINFALL SINCE 1015 PM EDT...1.18 INCHES
            IN THE PAST 35 MINUTES. STANDING WATER UP TO FRONT DOOR
            OF SOME HOUSES.

&&

NG
Local storm report, Jun 1, 1:20 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
120 AM EDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HEAVY RAIN       4 N NEW HAVEN           41.13N  85.03W
06/01/2013  M2.32 INCH       ALLEN              IN   COCORAHS

            AT LEAST 2.32 INCHES SINCE 1030 PM FROM AUTOMATED RAIN
            GAGE.

&&

FISHER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:41 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, Miami, Pulaski, White49 min
May 31, 8:51 PM EDTSpecial Weather StatementIWXKosciusko24 min
May 31, 9:30 PM EDTSpecial Weather StatementIWXFulton45 min
May 31, 9:46 PM EDTAreal Flood AdvisoryIWXCass, Fulton, Pulaski, White3 hr
May 31, 9:57 PM EDTSpecial Weather StatementIWXAllen33 min
May 31, 10:15 PM EDTAreal Flood AdvisoryIWXCass, Fulton, Kosciusko, LaPorte, Marshall, Miami and 3 more3 hr
May 31, 10:44 PM EDTSpecial Weather StatementIWXWhitley31 min
May 31, 11:54 PM EDTAreal Flood AdvisoryIWXAdams, Allen, Cass, DeKalb, Huntington, Kosciusko and 5 more4 hr
Jun 1, 12:15 AM EDTFlash Flood WarningIWXCass, Fulton, Kosciusko, Miami, Pulaski, Wabash and 1 more6 hr
Jun 1, 12:42 AM EDTSevere Thunderstorm WarningIWXCass, Fulton, Pulaski, Starke, White63 min
Jun 1, 12:48 AM EDTFlash Flood WarningIWXAllen, Huntington, Kosciusko, Wabash, Whitley6 hr
Jun 1, 1:10 AM EDTSevere Thunderstorm WarningIWXFulton, LaPorte, Marshall, Pulaski, Starke50 min
Jun 1, 1:27 AM EDTSevere Thunderstorm WarningIWXCass, Fulton, Grant, Kosciusko, Marshall, Miami and 2 more63 min
Jun 1, 1:55 AM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Marshall, Saint Joseph50 min
Jun 1, 2:08 AM EDTRiver Flood WatchIWXCarroll, White10 hr
Jun 1, 2:20 AM EDTSevere Thunderstorm WarningIWXAdams, Allen, Blackford, Grant, Huntington, Jay and 2 more55 min
Jun 1, 3:15 AM EDTSpecial Weather StatementIWXAdams, Blackford, Jay, Steuben60 min
Jun 1, 4:59 AM EDTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley3 days
Jun 1, 4:59 AM EDTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke8 days
Jun 1, 4:59 AM EDTRiver Flood WarningIWXCarroll, Pulaski, White7 days
Jun 1, 4:59 AM EDTRiver Flood WarningIWXAllen49 hr
Jun 1, 4:59 AM EDTRiver Flood WarningIWXAllen, DeKalb5 days
Jun 1, 4:59 AM EDTRiver Flood WarningIWXAllen60 hr
Jun 1, 5:45 AM EDTAreal Flood AdvisoryIWXDeKalb, Noble, Steuben3 hr
Jun 1, 6:11 AM EDTAreal Flood WarningIWXCass, Fulton, Kosciusko, Marshall, Miami, Pulaski and 3 more6 hr
Jun 1, 6:37 AM EDTAreal Flood WarningIWXAllen, Huntington, Whitley6 hr
Jun 1, 7:43 AM EDTRiver Flood WarningIWXCarroll, White52 hr
Jun 1, 12:00 PM EDTAreal Flood WarningIWXAllen, Whitley6 hr
Jun 1, 12:05 PM EDTAreal Flood WarningIWXFulton, Kosciusko, Marshall, Miami6 hr

Nearby

River Flood Warnings in Indiana, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.